Announcement

Collapse
No announcement yet.

Elmiron and Gastritis

Collapse
X
 
  • Filter
  • Time
  • Show
Clear All
new posts

  • Mothergoose
    replied
    I posted to you a couple of posts ago.

    I forgot to mention I too ate when taking the elmiron, it still upset my stomach but I did find some food did help more than others, I can't remeber right now which foods were better, so there too give it a few try's if you need to take it with food.

    I also found the when it did upset my stomach peptobismal the pink liquid for heart burn, D, nausea, upset stomach helped. I would ask about this before trying it, or at least before using regularly. It is an OTC, main ingredients is bismuth, but it has other's too.

    I do not flare from it even with the pink color, but I am not too sure about it's status for regular usage. It is kinda like Tums rolaids, but had different ingredient's and helps with more symptoms.

    Good luck on your success with Elmiron it takes a while to work but if you are able too I think it helps some people a great deal.

    Leave a comment:


  • 123456
    replied
    For gas, take Beano. For constipation take Colace. You'll be A-OK!

    Leave a comment:


  • nottoc4
    replied
    I have a sensitive stomach and take my Elmiron with food. My UroGyn siad to take it that way and it works just fine.It probably took it a little longer to work but not having stomach problems while taking it was worth it.

    Leave a comment:


  • Mothergoose
    replied
    I do believe a lot of people can take this med with no problems or a few adjustments, like taking it out of the capsule, taking with an anacid.

    You did ask so I will tell you the flip side.

    2 summers ago I went on it, I have a history of migraines and was very leery to take it. I finally took the plunge and from pill 1, I got nausea, vomitting, D and ab pain, I tried all the suggestions, none of which worked for me. I kept taking it hoping my body would adjust to it, my Dr. lowered and up doseage, changed time of day to take it etc. After 3 mons of H*** I quite and about a week or so later I could feel my stomach started to feel better.

    I never did get a headache with it, but my stomach did not like it, i do have a very sensative system to most medication.

    Please bare in mind we all react differently and there are things you can try if it bothers you.

    I think should know both sides when decideing about meds, unfortunatly there is no way to know how you will react.

    My uro could not believe what I put up with, but I really wanted it to work for me.

    Now I pretty much treat symptoms and follow the diet relgiously. I did try some of the other meds people are trying, the MSM did the same thing to my stomach, and I have so many allergies to spices and herbs, I could not take most of the others.

    Even what I went through I feel it is worth a try, just maybe for not as long as I did.

    Good luck MG

    Leave a comment:


  • sailawaygrl
    replied
    It has never caused me any gastric problems and I have read a lot of other's that say the same thing. There are ways to help with the gastric problems if they occur as Cindi said. Many find that taking the medicine out of the capsule and mixing the contents with water and drinking it that was helps to relieve their problems. They find that it is the actual capsule, not the medication that causes the problem.

    While it can be a side effect, it doesn't mean that everyone will have that problem. You may find that it helps you tremendously.

    I use miralax for the constipation from IBS-C and from medications and it works great for me.

    Good luck with the Elmiron, be sure to give it time to work, it can take weeks or even months to really show it's full effect. It took a while for it to work for me, but I feel that it really does help me.

    Sandra

    Leave a comment:


  • cmclien
    replied
    I think it causes gastric upset in most people unfortunately, especially if you have a history of these things. I have GERD. The first few days i took it I had stomach cramps so now I take my morning dose with my omeprazole which i was taking anyways and my evening dose with a pepcid and that has solved the problem for me, I feel no different when I take it. Some people have said you can pour the contents out of the capsule into a glass of water and that helps too. I haven't tried that. It has not given me diarrhea but I'm usually constipated.

    Leave a comment:


  • peaceplease
    started a topic Elmiron and Gastritis

    Elmiron and Gastritis

    Hi:
    I just saw my urogynocolgist today. I have had IC for over 6 years. The only oral medication I have taken ongoingly has been Elavil. I am on 75 mg/day. I also have vulvodynia (for 1.5 years.)
    Today we discussed my trying Elmiron. I am worried about the impact of it on the stomach. I do have a history of gastritis, but it hasn't bothered me in many years. I don't take acid reducers or anything. My GI system is normal, though with the higher dose of Elavil (75g) I have off and on constipation.
    I am wondering if you have had gastric upset/pain/diarrhea with Elmiron if you could share your experience. I have read about the capsules being the possible source of pain in other posts on the ICN.
    Thank you!
Working...
X